Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

October 12, 2021Kay County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Oct 12, 2021, 3:44 PM CDT for Kay County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 12, 2021, 3:44 PM CDT (20:44 UTC)
Expired
Oct 12, 2021, 4:15 PM CDT
In force
31 min
Issued by
NWS Tulsa, OK
Hail
0.88 in
Wind
30

County Kay County, OK

The radar

The Vance AFB radar (KVNX), 106 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2021-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2021-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 150 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2089 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
150 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

132 
WWUS84 KTSA 122044
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
344 PM CDT Tue Oct 12 2021
 
OKZ054-122115-
Osage OK-
344 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of west central Osage
County through 415 PM CDT...

At 344 PM CDT, Doppler radar indicated a strong thunderstorm near
Marland, moving northeast at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Burbank...                        Southwestern Kaw Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3669 9706 3670 9703 3668 9694 3673 9691
      3675 9687 3674 9684 3675 9682 3669 9668
      3647 9698 3649 9700 3652 9701 3653 9700
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 2044Z 218DEG 44KT 3653 9711 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 2:27 PM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Oct 12, 2:27 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
227 PM CDT Tue Oct 12 2021

.DISCUSSION...
Warm advection getting underway across central and western
Oklahoma this afternoon. Most elevated activity should stay to
the west of the forecast area as better 850 flow remains there
into the evening. That said, early evening PoPs will mostly remain
in the chance category. Line of storms expected to organize to the
west along a cold front that pushes into western Oklahoma tonight.
Storms are expected to weaken as they move east overnight off of
the boundary, though an isolated marginally severe storm towards
12z is possible as the line moves into northeast Oklahoma. Rain
chances will push off to the east during Wednesday, but deeper
moisture from Pamela will infiltrate the region from the
southwest. PWATS in excess of 2 inches push into southeast
Oklahoma overnight Wednesday. That and upper flow paralleling the
boundary suggests heavy, training rainfall is possible across the
aforementioned location. Have issued a flash flood watch for
southeast Oklahoma from 7 pm Wednesday to 7 pm Thursday.
Rain/thunder chances will continue overnight Thursday as the
front pushes through the area, so the watch may be
extended/expanded in coverage. Front to push through the forecast
area by Friday afternoon, with much drier, fall like air settling
in for the weekend. Settled conditions to continue into early next
week. Made some minor adjustments to high temps in the early
periods, but otherwise stayed close to NBM temperatures.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   68  79  61  76 /  80  80  50  50
FSM   67  80  67  75 /  40  80  80  80
MLC   66  77  64  75 /  50  90  80  70
BVO   64  77  58  74 /  80  60  30  40
FYV   63  76  61  72 /  50  80  80  80
BYV   63  76  63  72 /  40  80  80  80
MKO   65  77  63  75 /  50  90  70  70
MIO   65  76  60  73 /  60  90  50  60
F10   65  78  62  76 /  70  90  70  60
HHW   67  79  66  76 /  40  80  80  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch from Wednesday evening through Thursday
     evening for OKZ049-053-073>076.

AR...None.
&&

LONG TERM....23
Hazardous weather outlook, Oct 12, 1:44 PM CDT, 2 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
144 PM CDT Tue Oct 12 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
144 PM CDT Tue Oct 12 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...West of Highway 75.
	ONSET...After 7 PM.

FLASH FLOOD.
	RISK...Limited.
	AREA...West of Highway 75.
	ONSET...After 7 PM.

HEAVY RAIN.
	RISK...Limited.
	AREA...West of Highway 75.
	ONSET...After 7 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma; Western Arkansas.
	ONSET...This Afternoon.

DISCUSSION...

There is an elevated risk of severe storms tonight west of highway
75 in northeast Oklahoma. Damaging winds to 60 mph is the main
threat with an expected line of storms after midnight tonight.
However, there is a low chance of an isolated severe storm or two
during the evening as well, as storms may develop over southwest
Oklahoma and move northeast. These storms, if they develop and
survive into northeast Oklahoma, would pose a large hail threat
as well. There is also a very low, but non-zero, chance of a
short-lived tornado on the leading edge of the line of storms
late tonight.

Locally heavy rainfall up to an inch is possible to the north and
west of Tulsa, in areas that recently picked up some heavy
rainfall with the previous system. Thus, there is a limited flash
flood threat.

South winds will increase into tonight ahead of a strong storm
system. Winds may gust 25 to 30 mph at times.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
WEDNESDAY...Thunderstorm...High Wind and Heavy Rain Potential.
THURSDAY...Thunderstorm and Heavy Rain Potential.
FRIDAY...Thunderstorm and High Wind Potential.
SATURDAY thru MONDAY...No Hazards.

EXTENDED DISCUSSION...

Thunderstorm potential will shift south and east on Wednesday and
will be focused from southeast Oklahoma up into west central
Arkansas, along a stalling boundary. There is a limited risk for
afternoon severe storms, mainly in the form of wind and hail.

Wednesday night into Thursday, the stalled boundary will continue
to focus showers and storms over the same general areas of
southeast Oklahoma into west central Arkansas, especially after
midnight Wednesday night. Moisture from the remnants of a tropical
system from the Pacific will act to enhance the potential by
Thursday as well. Thus, there is potential for pockets of very
heavy rainfall and flash flooding. Stay tuned to the latest
forecasts.

A strong front Thursday night into Friday may bring more showers
and storms to the region, but instability and moisture will be
more limited by this time. Strong winds can be expected behind
this front.

weather.gov/tulsa contains additional information.

Lacy

In the hours before

Special weather statement, Oct 12, 3:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
344 PM CDT Tue Oct 12 2021

OKZ054-122115-
Osage OK-
344 PM CDT Tue Oct 12 2021

...A strong thunderstorm will impact portions of west central Osage
County through 415 PM CDT...

At 344 PM CDT, Doppler radar indicated a strong thunderstorm near
Marland, moving northeast at 40 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations in or near the path include...
Burbank...                        Southwestern Kaw Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3669 9706 3670 9703 3668 9694 3673 9691
      3675 9687 3674 9684 3675 9682 3669 9668
      3647 9698 3649 9700 3652 9701 3653 9700
      3655 9690 3658 9689 3660 9692 3658 9698
      3659 9705 3660 9704 3668 9706
TIME...MOT...LOC 2044Z 218DEG 44KT 3653 9711

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 1:52 PM CDTFlash Flood WatchTSAAdair, Choctaw, Haskell, Latimer, Pittsburg, Pushmataha47 hr

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.